| Model Number |
8888119364P |
| Medical Device Problem Code |
Separation Problem (4043)
| Health Effect - Clinical Codes |
Endocarditis (1834); Shock (2072); Heart Block (4444)
| Date of Event |
06/08/2022
Type of Reportable Event
Death
Event or Problem Description
According to the reporter, the patient passed away and during preparation of the body the vascular catheter was removed and was noted to be missing the tip, which had broken off.It was reported that it was unlikely that the tip detachment was related to the patient's death as they died from shock, complete heart block and mitral valve endocarditis which all explain their decompensation and passing.The tip detachment may have occurred during chest compressions which were performed during the patient's cardiac arrest.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Event or Problem Description
According to the reporter, the patient passed away and during preparation of the body the vascular catheter was removed and was noted to be missing the tip, which had broken off and was left inside the patient (partially explanted).It was reported that it was unlikely that the tip detachment was related to the patient's death as they died from shock, complete heart block and mitral valve endocarditis which all explain their decompensation and passing.The tip detachment may have occurred during chest compressions which were performed during the patient's cardiac arrest.When the patient was still alive, chlorhexidine with dressing changes per their policy was being used in the device.It was said that the catheter was still in use at the time of the death and was noted that no autopsy will be performed.
Additional Manufacturer Narrative
Event or Problem Description
According to the reporter, the patient passed away and during preparation of the body, the vascular catheter was removed and was noted to be missing the tip, which had broken off and was left inside the patient (partially explanted).It was reported that it was unlikely that the tip detachment was related to the patient's death as they died from shock, complete heart block and mitral valve endocarditis which all explain their decompensation and passing.The tip detachment may have occurred during chest compressions which were performed during the patient's cardiac arrest.It was said that the patient conditions/comorbidities were t2dm (type 2 diabetes mellitus), esrd on hd (end-stage renal failure on hemodialysis), chronic diastolic heart failure, cad (coronary artery disease), liver cirrhosis, chronic hypotension, hemophilia a, cva (cerebral vascular accident) with residual left sided weakness, hx dvt/pe (history of deep vein thrombosis and pulmonary embolism).When the patient was still alive, chlorhexidine with dressing changes per their policy was being used in the device.There was no leak and no luer adapter issue.It was said that the catheter was still in use at the time of the death and was noted that no autopsy will be performed.